Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 24, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Nov 13, 2008, 8:55 AM MST for 5 counties in Nebraska. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2008, 8:55 AM MST (15:55 UTC)
- Expired
- Nov 13, 2008, 2:55 PM MST
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 3.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2813 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 131555 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 855 AM MST THU NOV 13 2008 ...STRONG WINDS WILL OCCUR ACROSS MUCH OF SOUTHEAST WYOMING AND WESTERN NEBRASKA THROUGH THIS EVENING...AND ON FRIDAY ACROSS WESTERN NEBRASKA... .A LARGE DIFFERENCE IN PRESSURE AT THE SURFACE WILL CONTINUE THROUGH FRIDAY. IN ADDITION...VERY STRONG WINDS IN THE UPPER ATMOSPHERE WILL BE OVER THE CENTRAL ROCKIES DURING THAT TIME. THESE FACTORS WILL COMBINE TO PRODUCE VERY STRONG WEST TO NORTHWEST WINDS OVER MUCH OF THE AREA THROUGH FRIDAY. WYZ061>067-069-132300- /O.CON.KCYS.HW.W.0039.000000T0000Z-081114T0700Z/ SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...CHEYENNE 855 AM MST THU NOV 13 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. VERY STRONG WEST OR NORTHWEST WINDS WILL CONTINUE TO BLOW THROUGH THIS EVENING. SPEEDS OF 30 TO 45 MPH WITH GUSTS OF 65 TO 75 MPH WILL BE COMMON. THE WINDS WILL DECREASE A BIT AFTER SUNSET BEFORE TAPERING OFF EVEN MORE AS A COLD FRONT SWEEPS THROUGH THE REGION AFTER MIDNIGHT. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES THROUGH THIS EVENING. $$ NEZ019>021-054-055-132300- /O.NEW.KCYS.WI.Y.0024.081113T1555Z-081113T2300Z/ /O.CON.KCYS.HW.A.0017.081114T1600Z-081115T0100Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 855 AM MST THU NOV 13 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. YOU CAN EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH 4 PM MST THIS AFTERNOON. IT WILL BE VERY WINDY ON FRIDAY WITH NORTHWEST WINDS OF 25 TO 40 MPH. GUSTS TO 60 MPH WILL BE POSSIBLE. CONTINUE TO MONITOR THE LATEST FORECASTS. STRONG AND GUSTY WINDS WILL MAKE TRAVEL POTENTIALLY HAZARDOUS...ESPECIALLY IF YOU ARE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ001>003-132300- /O.CON.KCYS.HW.A.0017.081114T1600Z-081115T0100Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 855 AM MST THU NOV 13 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. IT WILL BE VERY WINDY ON FRIDAY WITH NORTHWEST WINDS OF 25 TO 40 MPH. GUSTS TO 60 MPH WILL BE POSSIBLE. CONTINUE TO MONITOR THE LATEST FORECASTS. STRONG AND GUSTY WINDS WILL MAKE TRAVEL POTENTIALLY HAZARDOUS...ESPECIALLY IF YOU ARE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES. $$ RUBIN
1 follow-up statement
000 WWUS75 KCYS 132155 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MST THU NOV 13 2008 ...STRONG WINDS WILL OCCUR ACROSS PORTIONS OF SOUTHEAST WYOMING THROUGH EARLY THIS EVENING AND ON FRIDAY ACROSS WESTERN NEBRASKA... .A LARGE DIFFERENCE IN PRESSURE AT THE SURFACE WILL CONTINUE THROUGH THIS EVENING ACROSS PART OF SOUTHEAST WYOMING AND ACROSS WESTERN NEBRASKA ON FRIDAY. WYZ064-067-069-132300- /O.CAN.KCYS.HW.W.0039.000000T0000Z-081114T0700Z/ NORTH LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...GARRETT...WHEATLAND...GUERNSEY... CHEYENNE 255 PM MST THU NOV 13 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. A COLD FRONT HAS MOVED THROUGH THE AREA WITH WINDS DECREASING IN SPEED...THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ NEZ019>021-054-055-140400- /O.CAN.KCYS.WI.Y.0024.000000T0000Z-081113T2300Z/ /O.UPG.KCYS.HW.A.0017.081114T1600Z-081115T0100Z/ /O.NEW.KCYS.HW.W.0040.081114T1600Z-081115T0100Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 255 PM MST THU NOV 13 2008 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. ON FRIDAY...YOU CAN EXPECT NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ NEZ001>003-140400- /O.UPG.KCYS.HW.A.0017.081114T1600Z-081115T0100Z/ /O.NEW.KCYS.HW.W.0040.081114T1600Z-081115T0100Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 255 PM MST THU NOV 13 2008 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. ON FRIDAY...YOU CAN EXPECT NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ WYZ061>063-065-066-140400- /O.EXT.KCYS.HW.W.0039.000000T0000Z-081114T0400Z/ SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- LARAMIE RANGE- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... CENTENNIAL...LARAMIE...BUFORD...HORSE CREEK 255 PM MST THU NOV 13 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MST THIS EVENING. WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THIS EVENING. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES THROUGH THIS EVENING. $$ RUBIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Nov 13, 3:10 AM MST, 5 hours 45 minutes earlier.
Area forecast discussion, Nov 13, 3:10 AM MST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 310 AM MST THU NOV 13 2008 .SHORT TERM...TODAY THRU FRI...OCNL GUSTS TO NEAR 60 MPH CONT IN SPOTS IN SE WY ATTM...WILL CONT WITH HIGH WIND WRNG THRU THIS EVENG. INITIAL UPPER FTR IS DRIVING SEWD ACRS MT ATTM...WHICH SHLD PRODUCE SOME SHWRS ACRS THE NRN PARTS LATER THIS MRNG AS STG UPPER JET DROPS INTO THE REGION. WEAK INITIAL SURGE OF COOLER AIR ASSOCD WITH FIRST UPPER FTR MOVES INTO NRN/ERN PARTS THIS AFTN WHILE WINDS CONT TO HOWL ACROSS THE REST OF SE WY. MAIN COLD FRONT DROPS S TNGT WHICH SHOULD SHUT OFF THE STG WINDS BY LATE THIS EVENG. WITH UPPER JET NUDGING A BIT WWD TONIGHT...BRIEF LIKELY POPS LOOK GOOD OVER MUCH OF CNTRL/SRN AREAS. WILL LIKELY NEED SOME SORT OF WINTER ADVY FOR THE MTNS MAINLY LATER THIS EVENING WITH FROPA AFTER HIGH WIND WARNG ENDS...WITH EFFECTS LINGERING INTO FRI MRNG. WILL KEEP FORECAST SIMPLE FOR NOW AND LET LATER SHIFTS MONITOR/ISSUE. MUCH COLDER ON FRI WITH STG WINDS STILL A PSBLTY IN THE PNHNDL...SO WILL KEEP WATCH GOING. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...GUSTY WINDS WILL DIMINISH FAIRLY QUICKLY FRIDAY EVENING AS SFC HIGH BUILDS IN AND GRADIENT RELAXES. THIS SETS UP A CHILLY MORNING FOR SATURDAY WITH MANY AREAS LIKELY FALLING INTO THE TEENS. TEMPERATURES THEN REBOUND FOR THE REST OF THE WEEKEND INTO EARLY NEXT WEEK AS UPPER RIDGE OVER THE WRN CONUS EDGES EASTWARD. SOME BREEZY PERIODS EXPECTED AS LEE TROUGHS DEVELOP PERIODICALLY IN RESPONSE TO VORT ENERGY TOPPING UPPER RIDGE OVER THE NRN ROCKIES AND PLAINS BUT DRY WEATHER EXPECTED AT LEAST THROUGH TUESDAY NIGHT. NEXT SYSTEM TO AFFECT THE CWA PROGGED TO PASS BY WEDNESDAY. GFS STRONGER AND A BIT QUICKER THAN ECMWF AND IS LIKELY A BIT OVERDONE THUS WILL FAVOR THE SOMEWHAT WEAKER/SLOWER ECMWF WITH SOME MINOR COOLING FOR WEDNESDAY. && .AVIATION...STG WINDS OVER MUCH OF AREA THRU THIS EVENG AFFECTING RWL...LAR...CYS. MVFR CIGS WILL DVLP OVER THE NRN SXNS THIS EVENG AND THEN DROP S WITH OCNL IFR CIGS/VSBYS IN SNOW AT MOST TERMINALS. CONDS IMPROVE PRETTY QUICKLY BY FRI SUNRISE WITH LINGERING SNOW SHWRS IN THE MTNS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...HIGH WIND WARNING THRU THIS EVENING FOR ZNS 61>67..69. NE...HIGH WIND WATCH FRI FOR ZNS 1>3..19>21..54..55. && RE
Hazardous weather outlook, Nov 13, 4:33 AM MST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 433 AM MST THU NOV 13 2008 WYZ061>067-069-141200- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- 433 AM MST THU NOV 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT TODAY DUE TO VERY STRONG AND GUSTY WINDS WHICH WILL CONTINUE BEFORE GRADUALLY EASING THIS EVENING. SOME BLOWING SNOW IS POSSIBLE ESPECIALLY TONIGHT OVER THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGH WIND GUSTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-060-068-070-141200- CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS- 433 AM MST THU NOV 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG AND GUSTY WINDS WILL BLOW ACROSS THE AREA TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-141200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 433 AM MST THU NOV 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS ARE EXPECTED TODAY ESPECIALLY CLOSE TO THE WYOMING BORDER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WATCH IS IN EFFECT FOR FRIDAY DUE TO THE POSSIBILITY OF VERY STRONG WINDS DEVELOPING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Nov 13, 5:03 AM MST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 AM MST THU NOV 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HIGH SUST WINDS VEDAUWOO 41.15N 105.40W
11/13/2008 M40 MPH ALBANY WY DEPT OF HIGHWAYS
1 TO 230 AM - SUSTAINED 35-45 MPH, GUSTS 55-60 MPH
0230 AM HIGH SUST WINDS ARLINGTON 41.59N 106.21W
11/13/2008 M40 MPH CARBON WY DEPT OF HIGHWAYS
MIDNIGHT TO 4 AM - SUSTAINED 35-45 MPH, GUSTS 55-60 MPH
0200 AM HIGH SUST WINDS RAWLINS 41.78N 107.23W
11/13/2008 M40 MPH CARBON WY ASOS
SUSTAINED 40 MPH GUST TO 58 MPH ON OBS
0245 AM NON-TSTM WND GST 18 WNW CHEYENNE 41.24N 105.11W
11/13/2008 M65 MPH LARAMIE WY TRAINED SPOTTER
1 TO 3 AM - SEVERAL GUSTS IN THE 60-70 MPH RANGE
0445 AM NON-TSTM WND GST 30 W WHEATLAND 42.05N 105.54W
11/13/2008 M64 MPH ALBANY WY PARK/FOREST SRVC
DODGE CREEK RAWS
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 2:55 PM MST | High Wind Warning | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more | 26 hr |
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.